Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Near critical free surface flow past an obstacle

Author: Susan L. Cole
Journal: Quart. Appl. Math. 41 (1983), 301-309
MSC: Primary 76B15
DOI: https://doi.org/10.1090/qam/721420
MathSciNet review: 721420
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper describes the nonlinear effects produced by arbitrarily small bumps in two-dimensional free surface flows with Fraude numbers close to 1$ ^{+}$ . These effects are determined by asymptotically matching (approximate) solutions to the ideal flow equations.

References [Enhancements On Off] (What's this?)

  • [1] Kelvin, On stationary waves in flowing water, Mathematical and Physical Papers, Vol. IV, Cambridge Press, 270-302, 1910
  • [2] J. D. Cole, Limit process expansions and approximate equations, Singular Perturbations and Asymptotics, R. E. Meyer, S. Parter, ed., Academic Press, 35-39 1980 MR 606034
  • [3] N. N. Mosieev, On the Non-uniqueness of the Possible Forms of Steady Flows of a Heavy Fluid for Froude Numbers Close to 1, P.M.M. 21 860-864 (1957)
  • [4] I. G. Fillipov, Solution of the Problem of the Motion of a Vortex Under the Surface of a Fluid, for Froude Numbers Near Unity, P.M.M. 24, 478-490 (1960) MR 0128208

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76B15

Retrieve articles in all journals with MSC: 76B15

Additional Information

DOI: https://doi.org/10.1090/qam/721420
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society